South Carolina, 2014

Flash Flooding in South Carolina, September 15, 2014

September 15, 2014 · NWS CHS · 2 events in 1 county or zone

A few clusters of heavy rainfall producing thunderstorms developed in the early evening hours in the vicinity of a lingering cold front.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$15,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CHS wrote it up.

A few clusters of heavy rainfall producing thunderstorms developed in the early evening hours in the vicinity of a lingering cold front.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before the first event at Sep 15, 3:07 PM EST, 1 hour 53 minutes earlier.

Area forecast discussion, Sep 15, 3:07 PM EST, 1 hour 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
407 PM EDT MON SEP 15 2014

.SYNOPSIS...
A STATIONARY FRONT WILL CONTINUE TO DISSIPATE OVER THE AREA
THROUGH TONIGHT. A STRONG COLD FRONT WILL APPROACH FROM THE
NORTHWEST TUESDAY AND PUSH THROUGH THE REGION LATE WEDNESDAY. A
STRONG INLAND WEDGE OF HIGH PRESSURE WILL THEN PREVAIL IN WAKE OF
THE FRONT INTO NEXT WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
SURFACE OBS INDICATE THE STALLED WEDGE FRONT HAS PRETTY MUCH
RETREATED TO THE NORTHWEST OF THE AREA AS HEATING CONTINUES TO
ERODE THE WEDGE FROM THE SOUTH AND EAST. NUMEROUS SHOWERS AND
SOME THUNDERSTORMS WILL CONTINUE TO PRODUCE A HEAVY RAIN THREAT
THROUGH THIS EVENING AS THE SEA BREEZE SLOWLY WORKS INLAND BEFORE
WINDING DOWN OVERNIGHT.. HOWEVER...SOME SHOWERS COULD OCCUR
THROUGH THE NIGHT AS WEAK SHORTWAVE ENERGY MOVES BY TO THE NORTH
AND DEEP MOISTURE REMAINS OVER THE AREA ALONG WITH THE NEARBY FRONT.
MOISTURE TRAPPED UNDER THE INVERSION WILL LEAD TO STRATUS...WHICH
COULD LEAD TO A BIT OF FOG AS WELL...MAINLY IN AREAS THAT SEE RAIN
TODAY. LOWS MAINLY IN THE LOWER TO MID 70S...BUT WILL BE LARGELY
DETERMINED BY THE RAIN.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY/...
TUESDAY...THE PATTERN ALOFT WILL FEATURE A BROAD TROUGH OVER THE
EASTERN STATES. A STRONG BUT DAMPENING SHORT WAVE WILL LIFT THROUGH
NEW ENGLAND...WHILE A SECOND AND ALSO WEAKENING SHORT WAVE HEADS
INTO OUR AREA WITHIN THE WEST-NW FLOW. THIS FEATURE LOOKED TO BE
FOUND IN THE MID-MS VALLEY AS OF LATE MONDAY. AT THE SURFACE THE
PRESSURE PATTERN BECOMES RATHER NEBULOUS AS A PRE-FRONTAL TROUGH
ALIGNED MAINLY NE-SW SETS UP ACROSS THE REGION AHEAD OF OUR MID WEEK
COLD FRONT. THERE IS A SLIGHT DECREASE IN MOISTURE PROFILES...WITH
PWATS TO FALL TO AROUND 2 INCHES. ALTHOUGH NOT AS MUCH AS RECENT
DAYS...IT IS STILL ABOVE THE 75TH PERCENTILE FOR MID-SEPTEMBER.
THERE IS LARGE SCALE FORCING ASSOCIATED WITH THE RIGHT ENTRANCE
REGION TO THE UPPER JET AND VARIOUS BOUNDARY INTERACTIONS THAT
DEVELOP FOR THE AFTERNOON HOURS. WE HAVE SCATTERED TO LIKELY POPS
ACROSS THE ENTIRE REGION...WITH THE GREATEST COVERAGE FROM NEAR THE
SAVANNAH AREA TO MCINTOSH AND LONG COUNTIES WHERE THE SEA BREEZE
WILL BE MOST ACTIVE. THERE IS A LITTLE BETTER STORM MOTION THAN
PREVIOUS DAYS...BUT NOT ENOUGH TO PREVENT AT LEAST LOCALLY HEAVY
RAINS FROM DEVELOPING. COVERAGE IS NOT ENOUGH FOR A FLASH FLOOD
WATCH BUT WILL MENTION POTENTIAL FLOODING RAINS IN THE HAZARDOUS
WEATHER OUTLOOK. WITH A LITTLE DRIER AIR ALOFT...SLIGHTLY COOLER MID
LEVEL AIR AND BETTER VERTICAL WIND FIELDS THAN OF LATE...THERE IS A
VERY LOW RISK OF SOME GUSTY WINDS WHERE THE BOUNDARY
MERGERS/INTERACTIONS/COLLISIONS OCCUR. ALTHOUGH THE DAY WILL START
WITH LOW STRATUS AND PATCHY FOG...WHICH WILL LIFT INTO A FAIRLY
EXTENSIVE CUMULUS FIELD...DOWNSLOPE TRAJECTORIES THROUGHOUT MUCH OF
THE TROPOSPHERE WILL BOOST TEMPS INTO THE UPPER 80S PRIOR TO THE
ONSET OF THE CONVECTIVE RAINS.

WEDNESDAY THROUGH THURSDAY...OUR NEXT COLD FRONT WILL LIMP TOWARD
THE AREA WEDNESDAY AS IT BECOMES ORIENTED SOMEWHAT PARALLEL TO THE
FLOW ALOFT...AND WAITS FOR THE PUSH FROM CANADIAN HIGH PRESSURE LATE
WEDNESDAY INTO THURSDAY TO KICK THE FRONT THROUGH. MID LEVEL
IMPULSES WILL FORM AT LEAST ONE WAVE OF LOW PRESSURE ALONG THE
FRONT...WHICH ALSO ACTS TO SLOW IT DOWN SOME ON WEDNESDAY. BUT AS
THE MID/UPPER PATTERN AMPLIFIES FURTHER WEDNESDAY NIGHT AND
THURSDAY...THE WAVE AND FRONT WILL PUSH OFFSHORE. IT IS WORTH NOTING
THAT THERE IS NO SIGNS OF ANY TROPICAL CHARACTERISTICS WITH THIS
FEATURE AT THIS TIME. WE NEED TO HOLD ONTO SLIGHT CHANCE AND CHANCE
POPS IN ADVANCE OF THE COLD FRONT WEDNESDAY...WITH PROBABLY NO MORE
THAN SLIGHT CHANCE POPS FOR THURSDAY IN RESPONSE TO WEAK LOW LEVEL
CONVERGENCE OFF THE ATLANTIC. THE COOL AIR LAGS FAR BEHIND THE FRONT
WEDNESDAY...WHICH WILL ALLOW FOR TEMPS TO STILL PEAK IN THE UPPER 80S
TO AROUND 90. COOLER AIR THEN MOVES IN WITH THE BEST COOL ADVECTION
WEDNESDAY NIGHT...WITH LOWS DOWN INTO THE MID AND UPPER 60S AWAY
FROM THE BARRIER ISLANDS. THURSDAY WILL BE A REFRESHING CHANGE IN
AIR MASS WITH LOWER DEW POINTS AND HIGHS ACTUALLY DOWN BELOW
CLIMATOLOGICAL NORMS.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
A WEDGE OF SURFACE HIGH PRESSURE WILL BECOME ESTABLISHED INLAND
LATE WEEK INTO THE WEEKEND. THE UPPER LEVEL PATTERN GRADUALLY
WEAKENS DURING THIS TIME FRAME...AS THE TROUGH ALONG THE EAST
COAST DIMINISHES. THE BEST RAIN CHANCES WILL BECOME INCREASINGLY
CONFINED TO THE IMMEDIATE COASTLINE AND MARINE ZONES...AS DEEPER
MOISTURE AND FORCING REMAIN OFFSHORE ALONG THE PERIPHERY OF THE
INLAND WEDGE. SOLID NORTHEAST FLOW WILL SUPPORT NOTABLY COOLER
CONDITIONS THROUGH THE PERIOD. HIGH TEMPERATURES WILL ONLY REACH
THE LOW 80S FRIDAY AND SATURDAY...WHILE LOW TEMPERATURES FALL INTO
THE LOW TO MID 60S. AS THE WEDGE OF HIGH PRESSURE WEAKENS SUNDAY
AND MONDAY...EXPECT TEMPERATURES TO RETURN TOWARD SEASONAL NORMALS.

&&

.AVIATION /20Z MONDAY THROUGH SATURDAY/...
GENERALLY VFR CONDS EXPECTED OUTSIDE SHOWERS AND TSTMS THROUGH
THIS EVENING...ALTHOUGH SOME SHOWERS COULD LINGER OVERNIGHT INTO
TUESDAY WITH THE STALLED FRONT NEARBY AND PLENTY OF MOISTURE TO GO
AROUND. LOW CIGS EXPECTED AGAIN TONIGHT AS LOW-LEVEL MOISTURE GETS
TRAPPED UNDERNEATH THE INVERSION...POSSIBLY GOING LIFR AND PROBABLY
LOWERING ENOUGH TO EVEN YIELD SOME MVFR VSBYS.

EXTENDED AVIATION OUTLOOK...PERIODIC FLIGHT RESTRICTIONS POSSIBLE
IN OCCASIONAL SHRA AND/OR TSRA DURING THE AFTERNOON AND EARLY
NIGHT TIME PERIODS...AND IN LATE NIGHT/MORNING LOW STRATUS AND/OR
FOG.

&&

.MARINE...
TONIGHT...DISSIPATING FRONT WILL MEAN WINDS BECOMING MORE
SOUTHERLY THIS EVENING AND THEN VEERING TO THE SOUTHWEST TO WEST
LATE. WINDS WILL REMAIN LESS THAN 10 KT WITH SEAS 1-2 FT...EXCEPT
2-3 FT OVER THE GEORGIA OFFSHORE LEG.

TUESDAY...WEAK OFFSHORE FLOW IN THE MORNING WILL SHIFT AROUND TO
ONSHORE WITH THE SEA BREEZE INFLUENCES FOR THE AFTERNOON. SMALL BUT
LONG PERIOD SWELLS AROUND 15-16 SECONDS FROM HURRICANE EDOUARD MAY
ARRIVE BY LATE IN THE DAY...BUT WITH SIGNIFICANT WAVE HEIGHT NO MORE
THAN 2 OR 3 FT. CONDITIONS AGAIN FAVOR WATERSPOUTS DURING THE
MORNING HOURS...ONCE ANY LOW STRATUS AND/OR FOG IN CHARLESTON HARBOR
AND THE NEARBY ATLANTIC WATERS LIFTS/DISSIPATES.

WEDNESDAY THROUGH THURSDAY...A COLD FRONT AND WAVE OF LOW PRESSURE
WILL PROGRESS INTO AND THROUGH THE WATERS DURING THE MID WEEK
PERIOD. LIGHT TO GENTLE BREEZES IN ADVANCE OF THE FRONT WILL GIVE
WAY TO MODERATE BREEZES AFTER BEHIND THE FRONT. SEAS WILL BE
COMPRISED MAINLY OF LONG PERIOD SWELLS FROM DISTANT
EDOUARD...AVERAGING AROUND 2-4 FT WITHIN 20 NM AND 3-5 FT FURTHER
OUT.

FRIDAY THROUGH SUNDAY...THE PRESSURE GRADIENT WILL BECOME QUITE
PINCHED AS THE COLD FRONT STALLS AND BECOMES STATIONARY TO OUR SE
AND A STRONG INLAND WEDGE OF HIGH PRESSURE DEVELOPS. A LONG ONSHORE
FETCH AND STRONGER NE WINDS LOOK TO SUPPORT THE ISSUANCE OF SMALL
CRAFT ADVISORIES.

RIP CURRENTS...LONG PERIOD SWELL FROM TROPICAL CYCLONE EDOUARD COULD
START ARRIVING AT THE BEACHES LATE TUESDAY AND CONTINUE INTO
THURSDAY. FOR NOW THERE DOESN/T APPEAR TO BE MUCH MORE THAN ABOUT 2
FT SWELL THAT MAKES IT TO THE BEACHES BY LATE TUESDAY...SO WILL KEEP
THE RIP CURRENT RISK LOW. HOWEVER...SLIGHTLY LARGER SWELLS AROUND 3
FT MIGHT OCCUR WEDNESDAY INTO THURSDAY...AND THIS MAY LEAD TO AN
ENHANCED RISK OF RIP CURRENTS.

FOR FRIDAY THROUGH SUNDAY WE LOSE THE SWELL FROM EDOUARD...BUT
STRONGER NE WINDS WILL OCCUR AND THIS MAY ALLOW FOR AN ELEVATED RISK
OF RIP CURRENTS TO AGAIN PREVAIL AT AREA BEACHES.

&&

.HYDROLOGY...
A FLASH FLOOD WATCH WILL REMAIN IN EFFECT FOR ALL OF SOUTHEAST
SOUTH CAROLINA AND MUCH OF SOUTHEAST GEORGIA THROUGH LATE EVENING.
HIGH PWATS NEAR THE 99TH PERCENTILE FOR MID-SEPTEMBER COMBINED
WITH FAVORABLE UPPER DYNAMICS AND SLOW STORM MOTION VECTORS
INDICATE THERE WILL BE SOME SLOW-MOVING SHOWERS/TSTMS INTO THIS
EVENING. ANY TSTMS THAT DEVELOP WILL BE EFFICIENT RAIN PRODUCERS
WHICH WILL BE CAPABLE OF PRODUCING HOURLY RAINFALL RATES IN EXCESS
OF 2-3 IN/HR...WHICH ARE NEAR THE FLASH FLOOD GUIDANCE VALUES. THE
BEST CHANCE OF FLOODING APPEARS TO BE ACROSS SOUTHEAST GEORGIA
NORTHEASTWARD INTO COASTAL SECTIONS OF SOUTH CAROLINA.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...FLASH FLOOD WATCH UNTIL 11 PM EDT THIS EVENING FOR GAZ087-088-
     099>101-114>119-137>141.
SC...FLASH FLOOD WATCH UNTIL 11 PM EDT THIS EVENING FOR SCZ040-
     042>045-047>052.
MARINE...NONE.

&&

NEAR TERM...RJB
SHORT TERM...33
LONG TERM...
AVIATION...33/RJB
MARINE...33/RJB
HYDROLOGY...
Hazardous weather outlook, Sep 15, 3:10 PM EST, 1 hour 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
410 PM EDT MON SEP 15 2014

GAZ087-088-099>101-114-115-SCZ040-042>045-047-052-162015-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-ALLENDALE-
HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-INLAND JASPER-
TIDAL BERKELEY-
410 PM EDT MON SEP 15 2014

...FLASH FLOOD WATCH IN EFFECT UNTIL 11 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

AMZ330-350-352-354-374-162015-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
410 PM EDT MON SEP 15 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

SCZ048>051-162015-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
410 PM EDT MON SEP 15 2014

...FLASH FLOOD WATCH IN EFFECT UNTIL 11 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

RIP CURRENTS...THERE MAY BECOME AN ENHANCED RISK OF RIP CURRENTS
DUE TO LONG PERIOD SWELLS FROM DISTANT HURRICANE EDOUARD WEDNESDAY
AND THURSDAY...AND THEN DUE TO MODERATE TO STRONG NORTHEAST WINDS
FRIDAY THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

GAZ117-119-139-141-162015-
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
410 PM EDT MON SEP 15 2014

...FLASH FLOOD WATCH IN EFFECT UNTIL 11 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

HEAVY RAINS...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL
IMPACT THE AREA TUESDAY AFTERNOON AND EVENING. GIVEN PLENTY OF
MOISTURE AND SLOW MOVEMENT TO THE ACTIVITY...LOCALLY HEAVY RAINS
CAN OCCUR...LEADING TO AT LEAST MINOR FLOODING PROBLEMS.

RIP CURRENTS...THERE MAY BECOME AN ENHANCED RISK OF RIP CURRENTS
DUE TO LONG PERIOD SWELLS FROM DISTANT HURRICANE EDOUARD WEDNESDAY
AND THURSDAY...AND THEN DUE TO MODERATE TO STRONG NORTHEAST WINDS
FRIDAY THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

GAZ116-118-137-138-140-162015-
INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH-
410 PM EDT MON SEP 15 2014

...FLASH FLOOD WATCH IN EFFECT UNTIL 11 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

HEAVY RAINS...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL
IMPACT THE AREA TUESDAY AFTERNOON AND EVENING. GIVEN PLENTY OF
MOISTURE AND SLOW MOVEMENT TO THE ACTIVITY...LOCALLY HEAVY RAINS
CAN OCCUR...LEADING TO AT LEAST MINOR FLOODING PROBLEMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Local storm report, Sep 15, 2:40 PM EST, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
340 PM EDT MON SEP 15 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0306 PM     HEAVY RAIN       1 W SAVANNAH            32.05N  81.11W
09/15/2014  U0.00 INCH       CHATHAM            GA   EMERGENCY MNGR

            STANDING WATER ON ROAD AT THE INTERSECTION OF VICTORY
            DRIVE AND WHITAKER STREET...AND VICTORY DRIVE AND
            MONTGOMERY STREET.

&&

EVENT NUMBER CHS1401025

TIMTE
Local storm report, Sep 15, 2:49 PM EST, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
349 PM EDT MON SEP 15 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0338 PM     HEAVY RAIN       1 W SAVANNAH            32.05N  81.11W
09/15/2014  U0.00 INCH       CHATHAM            GA   EMERGENCY MNGR

            STANDING WATER ON ROAD AT THE INTERSECTION OF VICTORY
            DRIVE AND MARTIN LUTHER KING JR BOULEVARD. ROAD HAS BEEN
            CLOSED TO TRAFFIC.

&&

EVENT NUMBER CHS1401026

TIMTE
Special weather statement, Sep 15, 2:57 PM EST, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
357 PM EDT MON SEP 15 2014

GAZ140-152030-
INLAND MCINTOSH-
357 PM EDT MON SEP 15 2014

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF MCINTOSH COUNTY
THROUGH 430 PM EDT...

AT 354 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR COX...MOVING SOUTHEAST AT 15 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
COX...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 35 TO 40 MPH...
FUNNEL CLOUDS...
FREQUENT CLOUD TO GROUND LIGHTNING...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3138 8155 3140 8158 3143 8161 3144 8161
      3145 8163 3147 8162 3150 8165 3151 8166
      3153 8166 3155 8163 3156 8160 3143 8145
      3136 8153
TIME...MOT...LOC 1958Z 322DEG 11KT 3145 8159
Local storm report, Sep 15, 4:56 PM EST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
556 PM EDT MON SEP 15 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     HEAVY RAIN       3 SSW LADSON            32.95N  80.12W
09/15/2014  U0.00 INCH       DORCHESTER         SC   EMERGENCY MNGR

            A FOOT AND A HALF OF STANDING WATER REPORTED ON PATRIOT
            BOULEVARD NEAR WESTCOTT BOULEVARD...AND CLUB COURSE
            DRIVE AT SAWGRASS DRIVE.

&&

EVENT NUMBER CHS1401027

TIMTE

The radar

The Charleston,SC radar (KCLX), 103 km away, was scanning. The volume nearest the first event began at 21:59 UTC.

Open the radar archive at this moment

Event by event

2 flash flood. Local standard time, as filed.

Flash Flood, Charleston

When
September 15, 5:00 PM EST to 5:30 PM EST
Where
Charleston County, 0.56 mi WSW of Citadel to 0.68 mi SW of Charleston
Cause
Heavy Rain
Property damage
$5,000
Reported by
911 Call Center
Coordinates
32.796, -79.958

Charleston County communications center reported several intersections around downtown Charleston were closed due to flooding. There were also reports of disabled motorists.

Flash Flood, Charleston

When
September 15, 5:15 PM EST to 5:45 PM EST
Where
Charleston County, 1.82 mi E of (Chs)charleston Afb to 1.79 mi NW of Ashley Jct
Cause
Heavy Rain
Property damage
$10,000
Reported by
911 Call Center
Coordinates
32.904, -79.999

Charleston County communications center reported two disabled vehicles due to flooding on Remount Road near North Rhett Avenue.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in South Carolina in 2014Every state in 2014This day in weather historyWarnings in South Carolina, September 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 542860, 542861.